MAUDE Adverse Event Report: ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC4251-01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee scope procedure, the device had a possibly overheating issue.A backup device was available to complete the procedure with no delay and no patient injuries.
 
Additional Manufacturer Narrative
The device, used for treatment, was returned for evaluation.There was no relationship found between the returned device and the reported incident.Visual evaluation under magnification shows minimal electrode wear with discoloration dried tissue on the screen.There are no manufacturing abnormalities visually observed with the returned wand.The wand was tested using a compatible controller and activated in saline solution at default and maximum settings in which ablation and coagulation performed as intended.At no time during activation, the tip exhibited ¿arcing¿.The suction line was tested and performed as intended.Functional testing concluded that there is no electrical disturbance related to the wand.The complaint could not be verified and the root cause could not be determined with confidence as the returned device performed as intended during functional evaluation.It is possible that the tip of the wand made contact with a metal object such as a cannula that has the potential to cause this type of failure.The instruction for use outlines warnings and precautionary measures to adhere to during activation of the device.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
STARVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8656558
Report Number3006524618-2019-00271
Device Sequence Number19404637
Product Code GEI
UDI-Device Identifier00817470001716
UDI-Public00817470001716
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Catalogue NumberASC4251-01
Device Lot Number2028147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1